My husband has been suffering from excruiating headaches 24/7, every single day. He goes to bed with a headache and wakes up with one. It never goes away.
He inhales Excedrin like it is candy in a desperate attempt to relieve the headache but it never goes away.
His headaches, in his words, are like a vise all around his head, squeezing. When they hit, he sometimes gets double vision and his balance becomes off. Light really hurts his eyes and loud sounds hurt also.
My husband was born with crossed-eyes and has had numerous surgeries to correct it. His first surgery was at the age of 2 and by the time he was 7, he had already had 9 major eye surgeries.
Does this sound like typical migraine headaches? If not, any suggestions on what may be causing his endless headaches?
Your husband headache would fit into a category of chronic daily headaches. They initially may have been due to migraines, but at this time the daily use of excredrin is concerning. The headache may be secondary to analgesic overuse. What I would recommend is having a consult with a neurologist, who can help exclude any serious disorders, and then recommend a pain treatment program. The main thing is going to be stopping the daily medication, and using a longer acting agent temporarily. Good luck.
Hi, this might sound kind of odd, but my dad had the same kind of headaches for about 15 years or so. He would be off balance and his face would swell and would keep it for 5 to 7 days and then it might let up. He went for several years with a headache continuously with almost no break. My parents tried everything to find out what it was. The dr.s said that it was all in his head and he really wasn't having any problems. But they were persistent and finally discovered that he is allergic to MSG (monosodium glutamate), a flavor enhancer found in a lot of chips, meat, etc. After he eliminated this the headaches stopped. Most recently he accidentally got some and tried epinephrine (primatene mist inhaler) and it greatly relieved his symptoms. We first checked it out with a pharmacy though to make sure there were no drug interactions.
It sounds like it might be of help...that's just my two cents worth. Hope yall find resolution to the problems. Best wishes...Chaddy
I suffer from those same kinds of headaches. Several days ago I went to the U to see a headache/facial pain doctor as I do have TMD. Several suggestions may help your husband, even if he doesn't have TMD.
1. Apply moist heat for 15-20 min, two to four times a day. Also, try ice for 5-10 min, two to four times a day.
3.Sleeping on the back is best.
4. Calcium is important and can be used up to 1200mg per day. They told me t take it at night.
They also are going to work with me on bad habits, i.e. telephone positioning and stress.
It may help your husband if he took a bath and warm milk before bed and just relaxes. He should not be sleeping in a chair and should avoid alcohol and nicotine.
One last thought - Could he suffer from sleep apnea?
it sounds like a tension headache. most people describe it as a vise around their head....alot has to do with neck position....head down with chin close to chest, as one would read....he could try a massage therapist to help unknot the knots...i had one for 3 months ...felt like a boulder in the center of my head....i also had a silent migraine going on at the same time........it reallyuncomfortabel........good luck
Regarding your husband's headaches. I had similar sounding headaches that began about three years ago, though mine would be 6-7 a day for about ten days, and a couple of days without them before they'd start up again. They really can stop you in your tracks, I don't know how your husband can stand them constantly like that. I didn't even know what they were, they were so awful I ended up in the ER and the Dr. there started me on a beta blocker used to treat migraines, Inderal, as a preventative. Eventually I was able to see a Neurologist who continued that treatment and I've been taking it for two years, and it has been a huge help. I'm on the lowest dose I can take, and avoid the headaches. When I try to take a lower dose, the double vision, flashing lights and lightning like lights start up immediately. It is like they are constantly waiting to start up again, I am sure thankful this medication is available. I also have tried to follow migraine preventative guidelines, like avoiding caffeine and getting enough, and regular, sleep, etc. At any rate, the medication is really helping, because those headaches are the worst. Good luck to you, I hope your husband gets some real help soon.
I had a chronic headache for 6 to 7 months straight. I was hospitalized to start withdrawal on all pain killers including over the counter ones. They were going to start dhe 45 as well as biofeedback, etc. I hate hospitals and checked myself out but was able to beat the chronic headaches. What is really important is to stop taking medications for the pain. This may sound harsh but they cause rebound headaches. I went cold turkey and spent every night with tension and migraine headaches that were beyond excruciating for almost a week. I can't stress enough the importance of these meds making the headaches worse and causing a viscous cycle. If you have to use anything my Dr. who I consider one of the best on headaches who resides hear in Houston, Tx. (Ninan T Mathew)recommend aleve as it was the least likely to cause rebound headaches. In addition I used the tricyclic antidepressent Tofranil and occaisanol xanax for the anxiety I suffered as a result of the headaches.
I had bad headaches for a long time, but then in August 2003 they started to feel like pressure, I went to my doctor and he thought it was sleep deprivation and gave me a prescription. I took it as directed but the pressure got worse, in September 2003 I went to the ER, I told them that I feel pressure all the time, they did a CT and told me its probably a migraine. I told them it doesn
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.